Alert archive / Georgia / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 129, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Oct 21, 2005, 8:00 PM EDT for Wayne County, Georgia. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 21, 2005, 8:00 PM EDT (00:00 UTC)
- Expired
- Oct 21, 2005, 8:15 PM EDT
- In force
- 15 min
- Issued by
- NWS Jacksonville, FL
- Area
- Counties, with a storm outline in the text
County Wayne County, GA
The radar
The Jacksonville radar (KJAX), 120 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 0.0 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1167 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 90 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 21, 2:55 PM EDT, 5 hours 5 minutes earlier.
Area forecast discussion, Oct 21, 2:55 PM EDT, 5 hours 5 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 255 PM EDT FRI OCT 21 2005 ...SIGNIFICANT OVERRUNNING RAINFALL EVENT POSSIBLE THIS WEEKEND... .SHORT TERM...TONIGHT THROUGH SUNDAY NIGHT... SCATTERED PRE-FRONTAL SHOWERS AND THUNDERSTORMS WILL CONTINUE INTO SATURDAY AS COLD FRONT ENTERS INLAND SERN GA SAT MORNING AND PUSHES SEWD ACRS THE FORECAST THROUGH THE DAY AND SLOWS DOWN AS IT STALLS ALONG THE I-4 CORRIDOR SATURDAY NIGHT. VERY STRONG ISENTROPIC LIFT (OVERRUNNING) WILL OCCUR NW OF THIS FRONTAL FEATURE SAT NIGHT THROUGH SUNDAY NIGHT...MAINLY ACRS NERN FL. HAVE FOLLOWED THE 12Z GFS SINCE IT HAS HAD GOOD RUN-TO-RUN CONSISTENCY AND IS CLOSEST TO THE TPC OFFICIAL TRACK OF WILMA. 12Z NAM HAS TOTALLY WENT ONTO A NEW PLAYING FIELD BY LEAVING WILMA IN THE NWRN CARIB AND PUSHING COLD FRONT INTO THE FL KEYS WITH NO PCPN OVER THE FCST AREA AT ALL. FOG IMPACTS WILL RE-APPEAR AGAIN TONIGHT...BUT MORE CLOUD COVER AND STRONGER GRADIENT WIND SHOULD KEEP AREAS OF FOG AND LOW STRATUS WITH VSBSY IN THE 2-4 SM RANGE. ISOLD TSTMS AHEAD OF THE COLD FRONT MAY REACH STRONG LEVELS WITH GUSTY WINDS UP TO 50 MPH...LOCALLY HEAVY RAINFALL AND A VERY SLIGHT CHANCE AT SOME SMALL HAIL. MAIN EVENT DURING THE SHORT TERM WILL STILL BE THE POSSIBLE DEVELOPMENT OF OVERRUNNING EVENT WITH A LARGE AREA OF MODERATE TO LOCALLY HEAVY RAIN ACRS PORTIONS OF NERN FL FM SAT NIGHT INTO SUN NIGHT...SEE THE HYDROLOGY SECTION FOR DETAILS ON RAINFALL AMOUNTS. HAVE GONE BELOW MOS GUIDANCE FOR MAX TEMPS ON SUNDAY AS ENOUGH CLOUD COVER AND RAINFALL WILL KEEP TEMPS GENERALLY IN THE 60S AND TOPPING OUT ONLY IN THE LOWER 70S. SUSTAINED WINDS WILL CONTINUE TO REMAIN GENERALLY LESS THAN 10 MPH THROUGH SATURDAY NIGHT...WITH AN INCREASE INTO THE 10-15 MPH RANGE OUT OF THE NORTH BEHIND THE FRONT SUNDAY AND SUNDAY NIGHT AND WILL PROBABLY APPROACH BREEZY CONDS ALONG THE COAST SUNDAY NIGHT. .LONG TERM...MONDAY THROUGH FRIDAY... LOCALLY HEAVY RAINFALL WILL CONTINUE ALONG THE EVENTUAL FRONTAL AND UPSTREAM OVERRUNNING ZONE MAINLY OVER NE FL THROUGH MONDAY BEFORE COMING TO AN END LATE MONDAY NIGHT. UNSEASONABLY COOL...DRY AND SUNNY CONDS WILL DOMINATE THROUGH THURSDAY WITH MIN TEMPS FALLING INTO THE 40S THROUGHOUT THE WEEK...ALTHOUGH IT APPEARS AS THOUGH WED MORNING SHOULD SEE THE COLDEST READINGS WITH A FEW OF THE COLD COOP SITES AND CECIL FIELD FORECASTING UPPER 30S. && .MARINE...A CONTINUED PUSHING BACK OF THE TIMING OF WILMA AS WELL AS THE COLD FRONTAL PASSAGE WILL RESULT IN TRANQUIL CONDITIONS PERSISTING A LITTLE LONGER OVER THE COASTAL WATERS. IN FACT...THE SCA CONDITIONS ARE NOW ADVERTISED IN THE GRIDS BEYOND FOUR PERIODS AND THUS NO HEADLINES WILL BE ISSUED WITH THIS PACKAGE. NO CHANGE IN THE THINKING THAT THE MAJORITY OF THE WINDS WILL COME WHEN WILMA INTERACTS WITH FRONTAL BOUNDARY TO INCREASE THE GRADIENT FOR THE SOUTHERN MOST AND OUTER WATERS. WILL CONTINUE 25 TO 30 KNOTS FOR THE OFFSHORE BUT THESE COULD GET MODIFIED GREATLY EITHER WAY DEPENDING ON THE TIMING OF THE MAJOR FEATURES. SHOULD THE GFS VERIFY...WE COULD BE LOOKING AT WINDS IN EXCESS OF 35 KNOTS OVER THE WATERS WHILE THE NAM IS A SIGNIFICANT AMOUNT LESS. FOR NOW...FORECAST IS WELL COLLABORATED WITH SISTER OFFICES AND NHC TRACK. && .HYDROLOGY... THROUGH MONDAY...TOTAL STORM RAINFALL AMOUNTS APPEAR TO RANGE FROM 0.50 TO 1 INCH ACRS INLD SERN GA...ARND 1-2 INCHES ALONG THE FL/GA BORDER AND FM 3 TO 5 INCHES SOUTH OF THE I-10 CORRIDOR. AFTER THE FRONT CROSSES THE REGION AND THE BAND OF MODERATE TO LOCALLY HEAVY RAINFALL BEGINS TO SET UP SATURDAY NIGHT...FLOOD WATCHES WILL LIKELY NEED TO BE POSTED AS EVENT COMES INTO FOCUS. && .PRELIMINARY POINT TEMPS/POPS... AMG 66 83 53 73 / 30 20 0 0 SSI 71 83 59 72 / 40 40 30 30 JAX 70 85 59 72 / 40 50 50 50 SGJ 72 84 62 72 / 50 50 60 70 GNV 70 85 61 72 / 50 50 50 70 OCF 70 85 63 74 / 50 50 60 60 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. MARINE...NONE. && PUBLIC...HESS MARINE/FIRE WX...DEESE
Hazardous weather outlook, Oct 21, 11:45 AM EDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1145 AM EDT FRI OCT 21 2005 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-221000- ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY- CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE- COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)- GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM- ST JOHNS-SUWANNEE-UNION-WARE-WAYNE- 1145 AM EDT FRI OCT 21 2005 THIS OUTLOOK IS FOR SOUTHEAST GEORGIA AND NORTHEAST FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT... .THUNDERSTORM IMPACT... A VERY MOIST AND UNSTABLE ATMOSPHERE AHEAD OF AN APPROACHING COLD FRONT WILL ALLOW SCATTERED THUNDERSTORMS TO DEVELOP ACROSS THE REGION THIS AFTERNOON AND TONIGHT. THE MAIN IMPACT WILL BE HEAVY RAINFALL WHICH MAY CAUSE LOCALIZED FLOODING. ISOLATED STRONG STORMS WILL BE POSSIBLE WITH GUSTY WINDS UP TO 50 MPH. .FOG IMPACT... AREAS OF FOG AND STRATUS ARE EXPECTED TO DEVELOP AGAIN TONIGHT. VISIBILITIES ARE EXPECTED TO DROP BETWEEN 1 TO 3 MILES BY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... SCATTERED THUNDERSTORMS ARE EXPECTED SATURDAY ACROSS NORTHEAST FLORIDA AHEAD OF A COLD FRONT. HURRICANE WILMA IS FORECAST TO IMPACT THE FLORIDA PENINSULA EARLY NEXT WEEK. IT IS STILL TOO EARLY TO DETERMINE IF WILMA WILL HAVE A SIGNIFICANT IMPACT ON NORTHEAST FLORIDA AND SOUTHEAST GEORGIA... ALTHOUGH LOCALLY HEAVY RAINFALL MAY BECOME A POSSIBILTY ACROSS SECTIONS OF NORTHEAST FLORIDA OVER THE WEEKEND WITH 2 TO 4 INCH TOTAL RAINFALL AMOUNTS POSSIBLE BY EARLY MONDAY. SEE THE LATEST ADVISORIES FROM THE NATIONAL HURRICANE CENTER FOR FURTHER INFORMATION. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX. MKT/HESS
In the hours before
Special weather statement, Oct 21, 6:19 PM EDT, 1 hour 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 619 PM EDT FRI OCT 21 2005 GAZ134-135-151-212300- APPLING-BACON-PIERCE- 619 PM EDT FRI OCT 21 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR PIERCE...SOUTHERN APPLING AND BACON COUNTIES FOR STRONG WINDS AND SMALL HAIL VALID UNTIL 700 PM EDT... AT 619 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF NEW LACY...OR ABOUT 9 MILES EAST OF ALMA...MOVING EAST AT 25 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND NEW LACY THROUGH 700 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER AND GUSTY WINDS UP TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
Special weather statement, Oct 21, 6:24 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 624 PM EDT FRI OCT 21 2005 FLZ025-212315- DUVAL- 624 PM EDT FRI OCT 21 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 715 PM EDT... AT 624 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 7 MILES WEST OF JACKSONVILLE HEIGHTS TO TALBOT ISLAND...MOVING EAST TO NORTHEAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND SAN MARCO...RIVERSIDE...ORTEGA...LITTLE TALBOT ISLAND...JACKSONVILLE HEIGHTS...FORT CAROLINE...DOWNTOWN JACKSONVILLE AND ARLINGTON THROUGH 715 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING AREAS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ARS
Special weather statement, Oct 21, 6:54 PM EDT, 1 hour 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 654 PM EDT FRI OCT 21 2005 GAZ136-212345- WAYNE- 654 PM EDT FRI OCT 21 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR WAYNE COUNTY FOR STRONG WINDS...SMALL HAIL AND EXCESSIVE LIGHTNING VALID UNTIL 745 PM EDT... AT 654 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM CENTERED 4 MILES SOUTHEAST OF ODUM...OR ABOUT 6 MILES WEST OF JESUP...MOVING EAST AT 5 TO 10 MPH. THIS STRONG THUNDERSTORM WILL ALSO AFFECT AREAS AROUND ODUM...JESUP AND DOCTORTOWN THROUGH 745 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. SHASHY
Special weather statement, Oct 21, 7:13 PM EDT, 47 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSONVILLE FL 713 PM EDT FRI OCT 21 2005 FLZ025-220015- DUVAL- 713 PM EDT FRI OCT 21 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN EXTENDED FOR DUVAL COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 815 PM EDT... AT 713 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 14 MILES NORTH OF NORMANDY TO 18 MILES SOUTH OF JACKSONVILLE HEIGHTS...OR ALONG A LINE EXTENDING FROM 5 MILES SOUTH OF CALLAHAN TO 7 MILES SOUTHWEST OF FRUIT COVE...MOVING EAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND NORMANDY...JACKSONVILLE HEIGHTS...ORTEGA...RIVERSIDE...SAN MARCO...DOWNTOWN JACKSONVILLE...TALLYRAND AND ARLINGTON THROUGH 815 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
Special weather statement, Oct 21, 7:14 PM EDT, 46 minutes before
SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE JACKSONVILLE FL 714 PM EDT FRI OCT 21 2005 FLZ025-220015- DUVAL- 714 PM EDT FRI OCT 21 2005 ...A SIGNIFICANT WEATHER ALERT HAS BEEN ISSUED FOR DUVAL COUNTY FOR STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 815 PM EDT... AT 714 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM MAYPORT TO 5 MILES SOUTHWEST OF JACKSONVILLE HEIGHTS...OR ALONG A LINE EXTENDING FROM MAYPORT TO 10 MILES WEST OF ORANGE PARK...MOVING EAST AT 10 MPH. THIS CLUSTER OF STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND TALLYRAND...TALBOT ISLAND...SAN MARCO...RIVERSIDE... NORMANDY...LITTLE TALBOT ISLAND...FORT CAROLINE AND DOWNTOWN JACKSONVILLE THROUGH 815 PM EDT. HAIL UP TO ONE HALF INCH IN DIAMETER...EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS UP TO 45 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAIN WILL ALSO CAUSE LOW AREA FLOODING OF STREETS. REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT...OR YOU CAN CALL THE NATIONAL WEATHER SERVICE IN JACKSONVILLE DIRECTLY AT 1-800-499-1594. ZIBURA
Local storm report, Oct 21, 7:33 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
733 PM EDT FRI OCT 21 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND GST ARLINGTON 30.34N 81.60W
10/21/2005 49 MPH DUVAL FL ASOS
CRAIG AIRPORT ASOS REPORTED GUST TO 49 MPH.
&&
ARSNearby
Severe Thunderstorm Warnings in Georgia, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.